Lyrica Reaction?

By Bizz Latest Reply 2010-04-03 06:00:53 -0500
Started 2009-08-13 18:21:45 -0500

Hi all! I'm new to the site and already have found so much helpful info and kindness.

I think I may be having a reaction to Lyrica and wondered if anyone else has had this experience?

I started taking Lyrica about 3 weeks ago. The first time I took it I felt like I was on speed! I chalked it up to the fact that I was getting some pain relief for a change and ran around cleaning house (lol)…I have neuropathy and fibromyalgia.

For the past 3-4 days I have been itchy. Mainly on my head and neck but it's spread to my hands also. I have tiny red bumps but not so many that I would really call it a rash. It's SO irritating!!

I got on the Lyrica website and found out that the "high" feeling and the "rash" are both reactions to the Lyrica.

I just wondered if anyone else has had this happen? Since the "high" feeling went away, I'm kind of hoping the itch will also. I really don't want to give up the relief I get from this medication but the itch is driving me crazy.

6 replies

Miminv 2010-04-03 06:00:53 -0500 Report

I went from the highest amount of gabapentin to Lyrica and thought I was going to lose my mind. The Lyrica only caused more pain to the neuropathy in my feet. I was on it for a month and my neuropathy was new and going strong. I felt jitery and like you said running around trying to get things done. But my feet felt like someone strip the skin off of them and poured acid on them and put them in front of a fan. OR you could say they felt like someone set them on fire.
I am back on the gabapentin and at about 40 percent pain but it is nothing like the lyrica pain.
Call you doctor and get off the lyrica now.

spiritwalker 2010-03-29 13:09:30 -0500 Report

I took lyrica for about 3 months after my amputation. It helped with pain.
I didn't experience any of the side effects you are having. Welcome to
DC. I am sure you find much of interest here.

lipsie 2009-08-16 09:09:16 -0500 Report

Hiya, I also take Lyrica…I don't have this problem either..seems odd that you'd have a reaction this late of taking it though to me. Maybe allergies? But really you'll have to see your doctor to find out. That would suck cuz it's helping you so much, I know it's a miracle drug for me! Good luck! Hugs! Sheila

Darly 2009-08-15 19:48:56 -0500 Report

Welcome Bizz! I also suffer from fibromyalgia,also take lyrica. I have some type of neuropathy as I have tingling in my hands,legs,and feet. I was told to up my lyrica for this,it is working some,not as bad as it was. I did get the "High"..was actually funny, my first day of taking lyrica,have not had any other problems from it. You may have some form of allergic reaction,you may have to tell your Doctor about it.
Sorry I didn't have any solutions for you, just wanted to say Hi,and let you know I also took lyrica. Have a healthy night! Darlene :)